Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 114, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 10, 2013, 7:59 AM CDT for Howell County, Oregon County, Ozark County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 7:59 AM CDT (12:59 UTC)
- Expired
- Aug 10, 2013, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Oregon County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 152 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309 WGUS53 KSGF 101259 FFWSGF MOC091-149-153-101900- /O.NEW.KSGF.FF.W.0114.130810T1259Z-130810T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 AM CDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI... SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI... SOUTHERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI... * UNTIL 200 PM CDT SATURDAY. * AT 752 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF 2 TO 4 INCHES SINCE MIDNIGHT. RAPID AND DRAMATIC RISES ARE EXPECTED ON THE ELEVEN POINT RIVER. CAMPERS SHOULD SEEK HIGHER GROUND NOW! * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING. THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER CROSSINGS... HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON... HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY... ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE... HIGHWAY 142 AT MYATT CREEK 4 MILES EAST OF LANTON... ROUTE A JUST WEST OF COUCH. THE RAIN WILL END THIS MORNING BUT EXCESSIVE RUNOFF WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3670 9235 3669 9112 3649 9113 3649 9241 $$ FOSTER
1 follow-up statement
381 WGUS73 KSGF 101659 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CDT SAT AUG 10 2013 MOC091-149-153-101706- /O.CAN.KSGF.FF.W.0114.000000T0000Z-130810T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWELL MO-OREGON MO-OZARK MO- 1159 AM CDT SAT AUG 10 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN OZARK...SOUTHERN HOWELL AND SOUTHERN OREGON COUNTIES... ...A FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA THROUGH 4 PM... RAPID RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. HOWEVER RESIDUAL FLOODING MAY CONTINUE ON SOME ROADS...AND WATER LEVELS WILL REMAIN ELEVATED ON AREA STREAMS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3670 9235 3669 9112 3649 9113 3649 9241 $$ TERRY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 6:47 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 10, 6:47 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 AM CDT Sat Aug 10 2013
.SHORT TERM...(Today through Monday Night) ISSUED AT
236 AM CDT SAT AUG 10 2013
Large scale upper level flow pattern shows very little change
through Sunday as a broad upper level vortex over eastern Canada
remains pretty much stationary. Meanwhile...the upper ridge over the
Southwestern United States extending from Texas northwestward toward
Montana remains essentially stationary through the period.
The above pattern will continue to produce the persistent Northwest
upper level flow we have have seen for quite some time now over
Missouri and well to our North and East. A couple of weak
progressive short wave trofs embedded in this flow will drive
Southeastward from the Northern High Plains from Saturday through
Monday.
At the surface is where we will see at least some respite. High
pressure centered over the upper Mississippi Valley will track
slowly southeastward into Sunday with ridging persisting into
Missouri. Latest Model guidance is in fair consistency with keeping
surface front and 850 mb level baroclinic zones mainly along the
Missouri and Arkansas border area or just south of it. This pattern
should keep most shower and convective activity focused over
southern and far southwestern Missouri through Sunday with activity
diminishing toward the north.
Sunday night into Monday is when we begin to see the first notable
pattern change as the only shortwave of any real strength pushes
southeastward from the northern High Plains. At the same time
surface high pressure tracks eastward and at least a weak to
moderate 850 southwesterly flow sets up...giving us the best focus
of dynamics and moisture advection over Southern Missouri for this
three day period. Surface based and Most Unstable Cape values are
also best on Monday afternoon...both hitting the 4000J/KG to
5000J/KG range over western Missouri and far Southeastern Kansas.
While forecast PWAT values approach the 1.70 inch range...the deep
Gulf moisture advection we saw last week does not set up..thus I do
not believe we will see a repeat of the flooding we saw over the
past few days. While a few stronger storms are possible...do not see
much of a threat for severe storm development as zero to six km bulk
shear values remain around 20 kts or so.
.LONG TERM...(Sunday THROUGH Friday)
ISSUED AT 236 AM CDT SAT AUG 10 2013
The upper level pa tern shows modest change over the outlook period
as the upper trof over Canada continues to slide eastward and its
associated upper trof shifts southeastward toward the Appalachian
ridge. At the surface...some residual convection may persist over
far southwestern Missouri into Tuesday mainly due to the continuance
of the pattern described above for Monday.
Wednesday through Friday should bring much drier (finally) and very
comfortable conditions as a seasonably strong surface Canadian high
pressure system sinks well south of the area. Expect daytime highs
to be in the lower 80s with overnight lows in the lower 60s during
this time frame.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
ISSUED AT 629 AM CDT SAT AUG 10 2013
A Cold Frontal Boundary has stalled to the south of the area over
far Northern Arkansas. This frontal boundary has been and will
continue be a focal point for shower and convective activity for
the next 24 hours. Broken to overcast IFR to LIFR conditions were
lifting to VFR early this morning as this boundary slowly moved a
bit further south. Kept the forecast mostly dry at this point at
SGF and JLN with VFR conditions. Included precip at BBG into this
evening as it is closer to the frontal boundary but kept ceilings
at vfr at this point. Will have to watch how this frontal boundary
evolves over the next few hours as well as how models handle it and
adjust forecast..especially for BBG as conditions warrant.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 1 PM CDT this afternoon FOR MOZ070-071-
080>083-090>098-101>106.
KS...NONE.
&&
SHORT TERM...Colucci
LONG TERM...Colucci
AVIATION...ColucciHazardous weather outlook, Aug 10, 7:20 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 720 AM CDT SAT AUG 10 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 720 AM CDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL END ACROSS FAR SOUTH CENTRAL MISSOURI THIS MORNING. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHERN MISSOURI. NO SEVERE WEATHER IS EXPECTED...BUT HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. A FEW THUNDERSTORMS ARE EXPECTED TO AGAIN DEVELOP ACROSS FAR SOUTHERN MISSOURI LATE TONIGHT. THE HEAVIEST RAINFALL WILL OCCUR ACROSS NORTHERN ARKANSAS. OTHERWISE...MANY STREAMS AND LOW WATER CROSSINGS WILL REMAIN FLOODED ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE CHANCE FOR THUNDERSTORMS ALONG WITH THE RISK FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Aug 10, 5:26 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD 1 W MORGAN 37.51N 92.69W
08/10/2013 LACLEDE MO DEPT OF HIGHWAYS
HIGHWAY J CLOSED DUE TO FLOODING
&&
AFOSTERLocal storm report, Aug 10, 5:43 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM FLASH FLOOD CONWAY 37.50N 92.82W
08/10/2013 LACLEDE MO EMERGENCY MNGR
TEN HOMES FLOODED IN CONWAY...ONE ASSISTED RESCUE.
&&
JCOLUCCILocal storm report, Aug 10, 6:13 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 4 W WEST PLAINS 36.72N 91.92W
08/10/2013 HOWELL MO LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY K
&&
AFOSTERLocal storm report, Aug 10, 7:32 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD 4 E PLEASANT HOPE 37.45N 93.20W
08/10/2013 POLK MO DEPT OF HIGHWAYS
HIGHWAY 215 CLOSED DUE TO FLOODING
&&
AFOSTERLocal storm report, Aug 10, 7:34 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD 2 SW MOUNTAIN VIEW 36.98N 91.73W
08/10/2013 HOWELL MO DEPT OF HIGHWAYS
HIGHWAY 17 CLOSED DUE TO FLOODING
&&
AFOSTERLocal storm report, Aug 10, 7:35 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 AM CDT SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD 3 NE POMONA 36.89N 91.88W
08/10/2013 HOWELL MO DEPT OF HIGHWAYS
HIGHWAY U CLOSED DUE TO FLOODING
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:19 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 6 hr |
| Aug 9, 11:28 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 9 hr |
| Aug 10, 1:01 AM CDT | Flash Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 7 hr |
| Aug 10, 1:07 AM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 7 hr |
| Aug 10, 2:46 AM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 7 hr |
| Aug 10, 4:01 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark | 4 hr |
| Aug 10, 6:40 AM CDT | River Flood Warning | SGF | Shannon | 19 hr |
| Aug 10, 8:06 AM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 8 hr |
| Aug 10, 8:15 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas | 13 hr |
| Aug 10, 3:14 PM CDT | Areal Flood Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 6 hr |
| Aug 10, 3:42 PM CDT | Areal Flood Warning | SGF | Dallas, Laclede, Polk | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.